UP Doctor Receives Transfer Letter 13 Days After Death

Prayagraj: A 55-year-old government doctor from Uttar Pradesh’s Prayagraj posted in Chitrakoot received his transfer letter on his WhatsApp number on the day of his ‘terahvi’ (13th day) after his death.

He had been seeking transfer to his hometown Prayagraj for the past two years, citing a chronic ailment but his request was only addressed after his death.

Dipendra Singh, posted at District hospital in Chitrakoot, was critically-ill for quite some time due to a liver infection.

According to his family members, Singh had requested transfer to Prayagraj on health grounds.

Singh breathed his last on the night of June 17.

However, as per the transfer list released by the State Health and Family Welfare department on June 30, he was transferred from Chitrakoot to Prayagraj.

Ironically, his family received the transfer list on his WhatsApp number on the same day when his ‘terahvi’ rituals were being performed.

Singh’s younger brother, Hemendra Singh, said, “My brother was suffering from a severe liver infection and was requesting a transfer for the past two years, but all the requests failed to make any impact on the State Health department. He was on leave for the past three months and finally breathed his last on the intervening night of June 17-18. We have now got his transfer orders.”

Chief Medical Superintendent, Motilal Nehru Divisional hospital, Prayagraj, Indu Kanojia, said, “I have not received any written order of Dipendra Singh’s transfer to this hospital. However, in the transfer list, which was released on social media, he was transferred to this hospital.”

Dipendra was posted 11 years ago as a senior consultant in Joint District hospital, Chitrakoot.

He applied for a transfer to Prayagraj so that he could get his treatment under the supervision of his family members.

Singh is survived by his wife Abha Singh, who is a gynaecologist and lives with two minor sons.

Singh’s wife said, “Seeing the transfer order after his death, we don’t know how to react.”

 (IANS)